Management of morphologic changes associated with antiretroviral use in HIV-infected patients.

David Alain Wohl, Todd T. Brown

Research output: Contribution to journalReview article

Abstract

Morphological changes related to altered distribution of regional adipose tissue are well characterized as a potential complication of antiretroviral treatment regimens that can be physically disfiguring and negatively affect the quality of life. Lipoatrophy and lipohypertrophy often occur independently of one another, and the risk of developing these conditions has been associated with specific antiretroviral medications but can also be influenced by a number of host factors. This review details our current understanding of the etiologies of lipoatrophy and lipohypertrophy, including evidence from recent clinical trials, and describes strategies available to manage these conditions. The potential increase in risk of cardiovascular disease associated with these metabolic disturbances is also discussed.

Original languageEnglish (US)
Pages (from-to)S93-S100
JournalJournal of acquired immune deficiency syndromes (1999)
Volume49 Suppl 2
DOIs
StatePublished - Sep 1 2008
Externally publishedYes

ASJC Scopus subject areas

  • Infectious Diseases
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Management of morphologic changes associated with antiretroviral use in HIV-infected patients.'. Together they form a unique fingerprint.

  • Cite this